, Volume 177, Issue 2, pp 151-183
Date: 15 Mar 2005

Regularity of Potential Functions of the Optimal Transportation Problem

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


The potential function of the optimal transportation problem satisfies a partial differential equation of Monge-Ampère type. In this paper we introduce the notion of a generalized solution, and prove the existence and uniqueness of generalized solutions of the problem. We also prove the solution is smooth under certain structural conditions on the cost function.